Alert archive / Minnesota / Areal Flood Warnings in 2013
Areal Flood Warning 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood warning at Mar 31, 2013, 10:06 AM CDT for Dakota County, Minnesota. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2013, 10:06 AM CDT (15:06 UTC)
- Expired
- Mar 31, 2013, 5:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
County Dakota County, MN
The radar
The Minneapolis radar (KMPX), 55 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
197
WGUS43 KMPX 311506
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1006 AM CDT SUN MAR 31 2013
MNC037-312200-
/O.NEW.KMPX.FA.W.0003.130331T1506Z-130331T2200Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAKOTA MN-
1006 AM CDT SUN MAR 31 2013
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* FLOOD WARNING FOR MELTING SNOW IN...
EASTERN DAKOTA COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 500 PM CDT SUNDAY
* AT 1003 AM CDT...LOCAL LAW ENFORCEMENT CONTINUED TO REPORT
ROADS CLOSED DUE TO FLOODING ACROSS EASTERN DAKOTA COUNTY.
* FLOODING IS EXPECTED TO OCCUR OVER RURAL AREAS NEAR STREAMS AND
CREEKS OF EASTERN DAKOTA COUNTY... AS WELL AS SOME URBAN AREAS...
INCLUDING THE TOWNS OF COATES... HAMPTON... HASTINGS...
MIESVILLE... NEW TRIER AND VERMILLION. THIS FLOOD WARNING REPLACES
THE PREVIOUS FLOOD WARNING WHICH WAS IN EFFECT FOR EASTERN DAKOTA
COUNTY UNTIL 1130 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM SNOW MELT WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
DO NOT DRIVE INTO FLOOD WATERS! TO REPORT FLOODING...HAVE THE
NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN THE TWIN CITIES.
&&
LAT...LON 4478 9305 4483 9305 4484 9301 4477 9301
4478 9289 4473 9276 4469 9273 4463 9274
4462 9280 4454 9280 4454 9292 4451 9294
4452 9302 4449 9303
$$1 follow-up statement
906
WGUS83 KMPX 312155
FLSMPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
455 PM CDT SUN MAR 31 2013
MNC037-312207-
/O.EXP.KMPX.FA.W.0003.000000T0000Z-130331T2200Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAKOTA MN-
455 PM CDT SUN MAR 31 2013
...THE FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN DAKOTA COUNTY
WILL BE ALLOWED TO EXPIRE AT 500 PM CDT...
EXCESS RUNOFF FROM SNOW MELT HAS SLOWED OVER THE WARNED AREA.
STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED SUFFICIENTLY TO
ALLOW THE WARNING TO EXPIRE. HOWEVER...IF YOU ENCOUNTER FLOODED
ROADS...TURN AROUND AND FIND ANOTHER ROUTE.
LAT...LON 4478 9305 4483 9305 4484 9301 4477 9301
4478 9289 4473 9276 4469 9273 4463 9274
4462 9280 4454 9280 4454 9292 4451 9294
4452 9302 4449 9303
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Mar 31, 6:21 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Mar 31, 6:21 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 621 AM CDT SUN MAR 31 2013 .UPDATE...FOR 12Z AVIATION DISCUSSION BELOW && .SHORT TERM...(TODAY AND TONIGHT) PRIMARY CDFNT HAS PASSED INTO ERN WI...NRN IL AND SRN IA WHILE SECONDARY CDFNT LINGERS NEAR THE INTERNATIONAL BORDER. THIS SECONDARY CDFNT WILL MAKE STEADY PROGRESS SE ACRS MN AND WI TDA...MOVING WITHIN DEEP NW FLOW BETWEEN AN UPPER LEVEL LOW OVER ERN CANADA AND A LARGE RIDGE OVER THE WRN CONUS. AREAS OF DENSE FOG OVER SERN PORTIONS OF THE MPX CWFA WILL BE SCOURED AWAY FROM THE SECONDARY FNT MOVES THROUGH...AND THIS FRONT WILL COMMENCE STRONG CAA THAT WILL REMAIN OVER THE AREA THRU TNGT. CLOUDS WILL REMAIN FAIRLY WIDESPREAD OVER THE AREA FOR AT LEAST THE FIRST HALF OF THE DAY...THEN SKIES WILL GRADUALLY CLEAR OUT THIS EVE THRU TNGT BEHIND THE FNT. TEMPERATURES WILL NOT HAVE LARGE DIURNALS FROM MIN TEMPS THIS MRNG TO HIGHS THIS AFTN. MAX TEMPS WILL ONLY REACH THE UPPER 20S TO NEAR 40 WITHIN THE CWFA...THEN CAA WILL KICK IN STRONGLY TNGT AND DROP TEMPS TO WELL BELOW NORMAL LEVELS FOR THE END OF MARCH. LOWS TNGT WILL FALL INTO THE 10-20 DEGREE RANGE. .LONG TERM...(MONDAY THROUGH SATURDAY) CANADIAN HIGH PRES WILL DROP IN ON MON...REMAINING IN PLACE AND EVEN REINFORCING ITSELF THRU WED. THOUGH THIS WILL KEEP THE FREE FROM PRECIPITATION THROUGH WED...THE TEMPERATURES ASSOCIATED WITH THIS POLAR AIRMASS WILL CERTAINLY KEEP THE FEEL OF WINTER GOING INTO EARLY APRIL. H85 TEMPS MON-TUE FALL TO THE -14 TO -8 DEG C RANGE WHICH TRANSLATES TO HIGHS IN THE 20S AND 30S WITH LOWS IN THE TEENS AND 20S. ONCE THE CENTER OF THE HIGH PRES AIRMASS SHIFTS TO THE E AND HIGHER H5 HEIGHTS MOVE THROUGH WITHIN THE MEAN NW FLOW ON WED...TEMPS WILL BECOME NOTICEABLY STARTING ON WED. HIGHS JUMP UP TO THE 40S AND 50S WHILE THE AREA STILL IS NOT EXPECTING PRECIPITATION. HOWEVER...THE PATTERN BECOMES MUCH MORE PROGRESSIVE IN THE LATTER HALF OF THE WEEK INTO THE UPCOMING WEEKEND AS UPPER LEVEL FLOW BECOMES MORE PREDOMINANTLY ZONAL...ALLOWING WEATHER SYSTEMS TO AFFECT THE AREA WED NIGHT-THU AND AGAIN FRI-SAT. THE FIRST SYSTEM LOOKS RATHER WEAK AND FAST...POSSIBLY PRODUCING ONLY A GLANCING BLOW WITH MEAGER AMOUNTS OF MOISTURE. HAVE KEPT POPS IN THE SLGT CHC RANGE FOR WED NIGHT INTO THU THE FRI-SAT SYSTEM WILL HAVE MORE PUNCH TO IT AS IT DEVELOPS OVER THE COLORADO REGION AND BECOMES PICKED UP BY A DEVELOPING TROUGH ON THE BACKSIDE OF A LONGWAVE UPPER RIDGE TRAVERSING THRU THE CENTRAL CONUS LATE WEEK. THIS TROUGH WILL DEEPEN FRI-SAT AS IT SHOVES THE LOW PRES COMPLEX E ACRS THE CENTRAL PLAINS INTO THE MID-MISSISSIPPI RIVER VALLEY. PLENTY OF MOISTURE ON THE N SIDE OF THIS SYSTEM WILL BRING BETTER CHCS OF PRECIP TO THE MPX CWFA. MOST OF THE PRECIP LOOKS TO COME AS RAIN BUT THERE ARE SOME WINDOWS WHERE A RAIN/SNOW MIX MAY OCCUR OVER NRN PORTIONS OF THE AREA...MAINLY FRI NIGHT INTO SAT MRNG. HIGHS WILL CONTINUE TO JUST SLIGHTLY BELOW NORMAL WITH HIGHS IN THE MID-UPR 40S WHILE LOWS LINGER AROUND THE FREEZING MARK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 615 AM CDT SUN MAR 31 2013 THE BAND OF IFR CLOUDS AND MVFR VSBYS STRETCHING FROM KAXN TO KMSP TO KRST IS EXPECTED TO SCATTER/LIFT A BIT THIS MORNING AS DRIER AIR WORKS IN BEHIND THE COLD FRONT...ALTHOUGH STRATOCU CLOUDS ARE EXPECTED THROUGH THE DAY. BY 15Z...LOW CLOUDS SHOULD SCATTER TO AN MVFR LEVEL...WITH MOSTLY CLEAR SKIES EXPECTED BY LATE AFTERNOON AS STRATOCU DISSIPATES. THE OTHER PRIMARY CONCERN WILL BE GUSTY NORTHWEST WINDS BEHIND THE FRONT...WITH SUSTAINED 15-20 KT SPEEDS AND GUSTS TO 30 KTS DEVELOPING THIS MORNING. KMSP...THIN DECK OF IFR LEVEL CLOUDS ARE EXPECTED TO SCATTER OUT BY 15Z...WITH A STRATOCU DECK /CIRCA 2500-3500 FT/ PREVAILING THROUGH THE DAY. SUSTAINED NORTHWEST WINDS AT 15 TO 18 KTS WILL GUST TO BETWEEN 20 AND 30 KTS FOR MOST OF THE DAY...AND THEN DECREASE TO AROUND 11 KTS SUSTAINED AFTER DARK. /OUTLOOK FOR KMSP/ MON...MVFR CIGS POSSIBLE. WINDS NW 15G25KTS. TUE...VFR. WIND NW 10 KTS. WED...VFR. WIND S 5-10 KTS BCMG 10-15 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JPC LONG TERM...JPC AVIATION...LS
Hazardous weather outlook, Mar 31, 6:26 AM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 626 AM CDT SUN MAR 31 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 011130- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 626 AM CDT SUN MAR 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT MINOR FLOODING IS POSSIBLE NEAR CREEKS AND STREAMS THROUGH TONIGHT DUE TO RAPID SNOW MELT AND RECENT RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:57 PM CDT | Dense Fog Advisory | MPX | Goodhue | 8 hr |
| Mar 30, 11:36 PM CDT | Areal Flood Warning | MPX | Dakota | 12 hr |
Nearby
Areal Flood Warnings in Minnesota, 2013Every areal flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.